Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

155 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it safe to switch from insulin to tablets for a diabetic person who is 63 years old ? Which tablets can safely be taken to treat diabetes at this age ?

my mother is a diabetic on insulin2 wks ago a new doctor stopped the insulin and started galvusnet 1000mgshe did not feel well so it was discontinued and now she is on remylindecosporinraboniccadis and azulizis this a safe course of medication for her ailmens my 63 yr mother has been on insulin.2wks ago a new doc.stopped it and started gavusnet 1000mg.she was unwell and it was discontinued.now she is taking remylind.ecosporin,rabonic,cadis,and azuliz for her ailments.Is it a safe and appropriate course?
Wed, 18 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics
Pulmonologist 's  Response
FOT THE PATIENT OF DM AT THE AGE OF 63YRS , FIRST GO FOR S. CREATINE, BLOOD UREA AND THEN DECIDE TO START TABLETS INSTEAD OF INSULIN.BOTH SIDE WE HAVE SEE FOR CONTROLL AND HYPOGLYCEMIA. AT THIS AGE ON INSULIN ALSO CHANCE OF HYPOGLYCEMIA. ORAL THERAPY CONTROLL THE DM AND WELL TOLERATED THEN KEEP CONT.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am a diabetic patient since last 12 years. I am on 30/70 human insulin and used to take 8 units every before lunch since last one and half years as prescribed by Enchronologist at Narayana Hrudhalaya, Bangalore. By the way, I am 67 years old. Before that, I used to take 3 mg Glimpiride tablet. On 08.12.2010, I put on my shoes and walked for about one and half mile. While walking I did not feel any pain in my feet. But after coming home and openining my shoes,I started feeling severe pain on the big toe of my left foot. Next day, I got my blood sugar tested and found the blood sugar Fasting 124 and PP 239. I immdiately consulted my physician and he diagnose the foot infection as pyronachia and prescribed some antiboitic tablet. Healso incresed the does of insulin taking 15 units before breakfast and 8 unit before dinner and advised me to test the blood glucose after 1 week. When I got my blood glucose tested, the fasting went upto 200 and pp 305. The doctor advised me get the infection surgically treated. So I got the ulcer operated and half of my big toe nail was cut. The surgeon prescribed me to take Percin antiboitic tabelts.After 1 week, I got my blood sugar tested and Fasting came down to 143 and PP 257. I took about 20 percin tablets but the ulcer has not yet been healed. My physician advised me to continue the percin tablets. But when I went to the surgeon for dressing, he suggested me to discontinue taking percin tablet. As the wound has not been completely cured, I consulted another Enchronlogist,who has suggested to check my pp blood sugar.Accordingly I got pp blood sugar tested and it has come down to 158. But the would has not been completely healed and I have to get it dressed every 3 days. I would like to be advised what action is now to be taken and since the ulcer is not curing,is there any possiblity of its turning to Gangrene?

doctor1 MD

hi. i m anil jain from bhilai, age 29 yrs, i m suffering from diabetes high side for past 2 yrs, right now i m in tablets which is in fair control, i want to know that wether insulin is better for me as it effects in early age or i cont.. with tablets only. also good diabetologist in nagpur or mumbai.

doctor1 MD

sir, my father taking insulin 30/70 regularly from 3 years. his stomach is not well. he wants to go on tablets but when he give up insulin his blood sugar is not control. please name the good medicine which replace the insulin. before taking insulin he takes lycazid-m tabs.

Recent questions on  Diabetes

doctor1 MD

Hello. My husband is in post pancreatitis stage and is home leading a normal life . The cause of this illness remains a mystery to the doctors that attended to him as he does not drink alcohol and gall stones were also ruled out. My question is, what kind of foods shld he be eating? I don t want to know about diets that help lose your belly, I want to know about nutrition. What my husband does is if he gets an ache and upset tummy, he reviews what he ate over the last few meals and assumes a certain food caused and just says he wont eat it again, and this goes on til the next tummy ache. He does still take creon and he is not a diabetic at this stage based on tests that have been done. We are based in Cairns Aussie. Any advice or education on these issues wld be most appreciated. Regards Ruth Young

doctor1 MD

I am having a fluttering sensation in the top, center portion of my head and having excessive fluid retention. I take a fluid pill daily and cymbalta. I have a family history of diabetes and am a borderline diabetic. I also have symptoms of ADHD (this has been diagnosed by physician.)

doctor1 MD

I had a baby 18 months ago and previous to that suffered from Hyperthyroid due to a virus. I was suffering from significant tachycardia and excessive sweating at that time. RAI Uptake was done etc, Virus resolved rendering my thyroid now Hypoactive for the last 4 years. I am currently taking Synthroid 150mcg. I have been a runner my entire life however first trimester complications caused that to cease. I am not just getting back into it and training for a half marathon. I have noted that my heart rate even after 5 minutes of running is around 186 bpm. I went to my GP to have my TSH and T4 checked to be sure I wasn t over medicated. Everything was normal. His response to this high BPM was to add a Beta-blocker. I have leary of taking it because I have read it will greatly affect my performance while running. I also get a quivering type feeling here and there through out the day in my heart. I get extremely flush almost purple in my face when running. I m wondering if there could something significantly more wrong than the thyroid affect as my GP has mentioned. I asked for a stress test and he said I didn t need one. I am 34 years old, slightly overweight still from post-partum. no other medical conditions, no history of any previous medical conditions other than Gestational Induced Hypertension and ecclampsia which clearly has resolved and Gestational Diabetes which also resolved.

doctor1 MD

Son, 39, 10 years bedridden with anoxic encephalopathy from heart surgery gone wrong, 1 year diag of type II diabetes; treated with metformin; average glucose is 128. External condom catheter. Last 3 months showing signs of discomfort while urinating. Urine is clear except for white stringy material that tends to cling together in jellyfish-like small clumps of strands. No fever. In general good health. Bowel movements usually normal. Occasional very soft stools. On GT feeding. Half FibersourceHn and Glucerna.

doctor1 MD

Yes, really I would like to know why after I eat I feel drained, sometimes shaky and need to go to sleep

doctor1 MD

Hello. For the past few weeks I have been urinating a lot and my urine is very clear. Is this cause for concern?

doctor1 MD

We have consulted a doctor and she has prescribed Tab Duphaston (10 mg) twice daily. Could you advise us of its purpose and if it has any side effects in long-term. We would really appreciate your advice on this.